MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there were deflation issues, and the procedure was rescheduled.A fg sterling otw, 5.0mmx100mmx135cm (4f) was selected for the index procedure.After inflation, however, the balloon wasn't able to be deflated.The balloon had to be pulled back together with the sheath out of the patient.Because the position of the sheath was lost, the procedure was discontinued and scheduled to be completed in the future.The patient status is stable and doing well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: returned product consisted of a sterling balloon catheter with an unknown 0.018 inch guidewire, unknown inflation device, and an unknown 6f sheath.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple stretching to the inflation lumen.There is a kink to the inflation lumen 36cm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage to the device that could have contributed to the reported event.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16708934
Report Number2124215-2023-16426
Device Sequence Number12244903
Product Code DQY
UDI-Device Identifier08714729122814
UDI-Public08714729122814
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030376780
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown